Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 28, 2015, 3:02 AM CDT for Lac qui Parle County, Stevens County, Yellow Medicine County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 3:02 AM CDT (08:02 UTC)
- Expired
- Jul 28, 2015, 4:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
Counties Lac qui Parle County, MN, Stevens County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 180 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
064
WWUS83 KMPX 280802
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 AM CDT TUE JUL 28 2015
MNZ047-054>056-064-280900-
YELLOW MEDICINE-LAC QUI PARLE-SWIFT-CHIPPEWA-STEVENS-
302 AM CDT TUE JUL 28 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEVENS...YELLOW
MEDICINE...CENTRAL CHIPPEWA...WESTERN SWIFT AND LAC QUI PARLE
COUNTIES...
AT 302 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF RUDEBUSCH CORNER TO NEAR GOODWIN TO
WHITE...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...MORRIS...CANBY...MADISON...DAWSON...APPLETON...
CLARKFIELD...WOOD LAKE...CHOKIO...MILAN...HANLEY FALLS AND DONNELLY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 17 AND 35.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 0 AND 47.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 127.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 174.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4517 9646 4526 9645 4527 9642 4525 9629
4522 9627 4518 9610 4541 9612 4542 9625
4576 9625 4575 9590 4455 9549 4455 9560
4463 9563 4463 9645
TIME...MOT...LOC 0802Z 259DEG 39KT 4540 9702 4485 9681 4446 9664
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 10:57 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 27, 10:57 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1057 PM CDT MON JUL 27 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 314 PM CDT MON JUL 27 2015 FAIRLY CHALLENGING FORECAST THROUGH TUESDAY EVENING. A SEASONABLY POTENT SHORTWAVE WILL LIFT NORTHWEST ALONG THE INTERNATIONAL BORDER OVERNIGHT INTO TUESDAY. THIS WILL LEAD TO A 990MB SURFACE LOW THAT WILL TRACK FROM CENTRAL NORTH DAKOTA TO NORTHERN ONTARIO. A TRAILING COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION LATE TONIGHT INTO TUESDAY. GIVEN THE STRENGTH AND MAGNITUDE OF THIS SYSTEM...TOGETHER WITH THE CONVECTION WHICH WILL INEVITABLY DEVELOP...HAVE DIFFICULTY TRYING TO PIN DOWN THE LOCATION AND TIMING OF PRECIPITATION. IN ADDITION...HIRES MODELS ARE SLOW TO CATCH ON TO THE MCS ACROSS IOWA...WHICH DECREASES THE CONFIDENCE IN THEIR SOLUTIONS GOING FORWARD. THERE ARE TWO FEATURES THAT ARE DIFFICULT TO TRACK. THE FIRST TRYING TO DETERMINE WHERE THE CONVECTION WILL DEVELOP LATER TONIGHT. GIVEN THE STORMS ACROSS IOWA...ONE WOULD THINK THAT THE OVERNIGHT CONVECTION...WHICH WILL BE DRIVEN BY THE LOW LEVEL JET...WILL BE FARTHER SOUTH THAN THE NUMERICAL GUIDANCE SUGGESTS...SO HAVE PUSHED BACK THE TIMING AND DECREASED POPS OVER THE NORTHERN HALF OF THE CWA. MEANWHILE...THE CONVECTION WHICH DEVELOPS ALONG THE COLD FRONT SHOULD BECOME ORIENTED INTO A NORTH/SOUTH LINE...AND MOVE EASTWARD DURING THE EARLY MORNING HOURS. THE CR-NAM NEST ILLUSTRATES THIS SCENARIO NICELY. CAPE AND SHEAR SHOULD BE SUFFICIENT FOR A FEW STRONG STORMS ESPECIALLY AS THE LOW LEVEL JET STRENGTHENS OVERNIGHT...CAUSING DAMAGING WIND TO BE THE PRIMARY THREAT EARLY TUESDAY MORNING. IN RETROSPECT...THE LAST FEW NOCTURNAL/EARLY MORNING SYSTEMS HAVE CAUSED THE PARENT BOUNDARY TO MOVE THROUGH THE REGION FASTER THAN ANTICIPATED...AND THE NEXT DAYS CONVECTIVE THREAT HAS BEEN FORECAST TOO FAR WEST. THIS IS IMPORTANT FOR TUESDAYS CONVECTION...SINCE THE SYNOPTIC COLD FRONT WILL BE THE FOCUS FOR CONVECTIVE INITIATION. HOWEVER...THE DIFFERENCE BETWEEN THIS SYSTEM AND THE PAST FEW IS THE NOTABLE STRENGTH OF THE UPPER LEVEL WAVE DRIVING THE SURFACE FEATURES. GIVEN THE UPPER LEVEL FORCING FOR ASCENT...ANOTHER LOW LEVEL BOUNDARY (AREA OF CONVERGENCE) SHOULD DEVELOP IN THE WAKE OF THE MORNING CONVECTION...AND THIS COMBINED WITH MID LEVEL LAPSE RATES OF 7-8 C/KM...TOGETHER WITH INCREASING DEEP LAYER SHEAR SHOULD SUPPORT SEVERE STORMS TUESDAY AFTERNOON/EVENING. THE EXACT LOCATION REMAINS UNCERTAIN...BUT AT THIS TIME EXPECT THE BEST THREAT FOR STORMS TO BE ALONG AND EAST OF A LINE FROM ALERT LEA MN THROUGH RICE LAKE WI. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 314 PM CDT MON JUL 27 2015 THE LARGE SCALE PATTERN THROUGH THE EXTENDED PERIOD LOOKS TO BE DOMINATED BY NORTHWEST UPPER FLOW AS THE STRONG SHORTWAVE MOVING THROUGH OVER THE NEXT 36 HOURS CLOSES OFF OVER HUDSON BAY AND REMAINS NEARLY STATIONARY THROUGH THE BALANCE OF THE FORECAST PERIOD. THE 12Z GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THIS SCENARIO. OVERALL... THIS RESULTS IN A FAIRLY DRY PATTERN FOR OUR AREA THROUGH THE PERIOD AS THE MORE SIGNIFICANT MOISTURE/INSTABILITY WILL BE DISPLACED SOUTH OF THE AREA. LINGERING STORMS THAT REDEVELOP TOMORROW AFTERNOON SHOULD EXIT THE EASTERN PORTION OF THE AREA DURING THE EVENING HOURS... WITH MUCH DRIER AIR WORKING IN OVERNIGHT. DRY NORTHWEST FLOW AND HIGH PRESSURE SHOULD THEN KEEP THINGS FAIR AND DRY WITH NEAR NORMAL TEMPERATURES THROUGH FRIDAY. A WEAK SURFACE THROUGH DOES LOOK TO DROP THROUGH THE AREA LATE THURSDAY/EARLY FRIDAY... BUT GIVEN MINIMAL MOISTURE RETURN AHEAD OF IT AND MEAGER MID-UPPER LEVEL SUPPORT... IT LOOKS LIKE IT SHOULD MOVE THROUGH DRY. PCPN CHANCES RETURN SATURDAY AND SATURDAY NIGHT AS A MORE HEALTHY UPPER WAVE AND SURFACE FRONT MOVE THROUGH THE REGION. THE GFS AND ECMWF DIFFER A BIT ON TIMING AND POSITION OF THE UPPER WAVE... WITH THE ECMWF BRINGING THE UPPER SUPPORT FARTHER SOUTH/EAST THAN THE GFS. BUT... THE DIFFERENCES DON/T IMPACT THE OVERALL POPS TOO MUCH AT THIS POINT... WITH CHANCES LOOKING WARRANTED FOR SATURDAY AND SATURDAY NIGHT THEN DRYING OUT FOR MOST OF THE AREA FOR SUNDAY. WE COULD SEE PCPN TRY TO WORK BACK NORTH ON MONDAY AS THE BAROCLINIC ZONE LIFTS NORTHWARD... SO INCLUDED SOME CHANCE POPS FOR THAT POSSIBILITY. AT THIS POINT... THERE ARE NO SIGNALS THROUGH PERIOD FROM WEDNESDAY THROUGH MONDAY FOR ANY WIDESPREAD SIGNIFICANT PCPN OR SEVERE WEATHER ACROSS THE AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1057 PM CDT MON JUL 27 2015 A LINE OF TSRA ACROSS THE CENTRAL DAKOTAS WILL REACH WESTERN MN AROUND 09Z...THE TWIN CITIES NEAR 12Z AND KEAU AFTER 15Z. SOME DEVELOPMENT MAY OCCUR AHEAD OF THIS LINE ALONG A WARM FRONT LIFTING NORTH ACROSS SOUTHERN MN...SKEWING THE TIME A LITTLE. THE OVERALL TREND IN THIS PACKAGE WAS TO SLOW DOWN THE ONSET OF THE TEMPO GROUP BY AN HOUR OR SO. CONFIDENCE IS ALSO LOWERING ON MVFR CEILINGS/VSBYS IN ADVANCE OF THE LINE WITH CONFIDENCE REMAINING HIGH ON MVFR OR LOWER CEILINGS/VSBYS FOR A FEW HOURS IN THE WAKE OF THE SHRA/TSRA. SURFACE WINDS WILL INCREASE EARLY ON TUESDAY AS THE GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT. SE WINDS AT 15-20KTS GUSTING 25KTS ARE LIKELY. THE FRONT WILL NOT PASS THE TWIN CITIES UNTIL TUESDAY EVENING WHICH MEANS MORE SHRA/TSRA DEVELOPMENT IS POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS EASTERN MN AND WESTERN WI. KMSP...THE TIMING OF THE SHRA/TSRA HAS SLOWED A BIT WITH TUESDAY MORNING LOOKING BEST FOR PERHAPS TWO ROUNDS OF STORMS. AT THIS POINT...INDICATED THE TEMPO FROM 12Z-15Z...BUT THIS MAY STILL BE TOO EARLY AND NEED TO BE EXTENDED THROUGH THE MORNING (17Z). MORE DEVELOPMENT IS POSSIBLE IN THE AFTERNOON AHEAD OF A COLD FRONT BUT THERE IS QUITE A BIT OF UNCERTAINTY...ESPECIALLY DUE TO HOW THE MORNING ACTIVITY WORK OUT. /OUTLOOK FOR KMSP/ WED...VFR. WINDS W AT 20G30KT. THU...VFR. WINDS W AT 10-15 KT. FRI...VFR. WINDS W AT 5 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...99 AVIATION...RAH
Hazardous weather outlook, Jul 27, 7:13 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 713 PM CDT MON JUL 27 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 713 PM CDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL INCREASE LATER THIS EVENING ACROSS WESTERN MINNESOTA AND OVERNIGHT ACROSS EASTERN MINNESOTA. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDICES COULD APPROACH OR EXCEED 95 DEGREES TUESDAY AFTERNOON IN EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THUNDERSTORMS ARE LIKELY TUESDAY...ESPECIALLY ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. A FEW OF THE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN ON TUESDAY.
In the hours before
Special weather statement, Jul 28, 3:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 AM CDT TUE JUL 28 2015
MNZ047-054>056-064-280900-
YELLOW MEDICINE-LAC QUI PARLE-SWIFT-CHIPPEWA-STEVENS-
302 AM CDT TUE JUL 28 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEVENS...YELLOW
MEDICINE...CENTRAL CHIPPEWA...WESTERN SWIFT AND LAC QUI PARLE
COUNTIES...
AT 302 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF RUDEBUSCH CORNER TO NEAR GOODWIN TO
WHITE...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...MORRIS...CANBY...MADISON...DAWSON...APPLETON...
CLARKFIELD...WOOD LAKE...CHOKIO...MILAN...HANLEY FALLS AND DONNELLY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 17 AND 35.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 0 AND 47.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 127.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 174.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4517 9646 4526 9645 4527 9642 4525 9629
4522 9627 4518 9610 4541 9612 4542 9625
4576 9625 4575 9590 4455 9549 4455 9560
4463 9563 4463 9645
TIME...MOT...LOC 0802Z 259DEG 39KT 4540 9702 4485 9681 4446 9664
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:21 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 24 min |
| Jul 28, 4:07 AM CDT | Special Weather Statement | MPX | Brown, Chippewa, Kandiyohi, Meeker, Pope, Redwood and 2 more | 23 min |
| Jul 28, 4:55 AM CDT | Special Weather Statement | MPX | Benton, McLeod, Meeker, Sherburne, Sibley, Stearns and 1 more | 65 min |
| Jul 28, 5:18 AM CDT | Special Weather Statement | MPX | Anoka, Dakota, Hennepin, Isanti, Mille Lacs, Ramsey and 1 more | 57 min |
| Jul 28, 6:21 AM CDT | Special Weather Statement | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott, Washington | 54 min |
| Jul 28, 6:25 AM CDT | Special Weather Statement | MPX | Chisago, Isanti, Kanabec, Mille Lacs | 35 min |
| Jul 28, 6:29 AM CDT | Special Weather Statement | MPX | Rice, Steele, Waseca | 61 min |
| Jul 28, 7:05 AM CDT | Special Weather Statement | MPX | Goodhue | 55 min |
| Jul 28, 7:12 AM CDT | Special Weather Statement | MPX | Pierce, Saint Croix | 63 min |
| Jul 28, 7:47 AM CDT | Special Weather Statement | MPX | Pepin | 58 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.